Idaho, 2007Damaging Wind in Idaho, August 4, 2007
August 4, 2007 · NWS PIH · 1 event in 1 county or zone
Four trees were downed onto power lines in Island Park with roof damage to one home.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Four trees were downed onto power lines in Island Park with roof damage to one home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 4, 2:30 PM MST, 30 minutes earlier.
Area forecast discussion, Aug 4, 2:30 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
330 PM MDT SAT AUG 4 2007
.SHORT TERM...SATURDAY NIGHT THROUGH TUESDAY. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS...MAINLY OVER EASTERN HALF OF FORECAST AREA.
SOME REPORTS OF SMALL HAIL AND WIND GUSTS TO 45 MPH WITH THESE STORMS.
AREA OF STORMS WILL CONTINUE TO PUSH EAST AT AROUND 30 MPH AND
GRADUALLY DIMINISH DURING THE EVENING HOURS. EXPECT SOME PERSISTENT
SHOWERS OVERNIGHT IN THE EASTERLY HIGHLANDS. SOUTHWEST FLOW TO
CONTINUE SUNDAY AND EXPECT SIMILAR CONDITIONS TO PERSIST FOR TOMORROW
AFTERNOON/EVENING. SLIGHTLY DRIER AIRMASS IN MID/UPPER LEVELS FOR
MONDAY SO EXPECT COVERAGE OF CONVECTIVE SHOWERS TO BE DIMINISHED
SLIGHTLY. NORTHERN PORTION OF UPPER LEVEL TROUGH ALONG WEST COAST
BEGINS TO BREAK OFF AND MOVE INLAND MONDAY AFTERNOON AND THROUGH THE ID
PANHANDLE TUESDAY AFTERNOON...THUS AN INCREASED THREAT OF CONVECTIVE
SHOWERS AGAIN ON TUESDAY. BEST FOCUS WILL LIKELY BE CENTRAL MOUNTAINS
AND UPPER SNAKE HIGHLANDS.
.LONG TERM...WEDNESDAY THROUGH NEXT SATURDAY. UPPER LEVEL TROUGH IN
NORTHERN BRANCH WILL SHIFT UPPER LEVEL FLOW MORE WESTERLY AND THUS
SOMEWHAT DRIER AIRMASS FOR WEDNESDAY...WITH SMALL THREAT OF CONVECTION
ALONG MT BORDER AND EXTREME NORTHERN CENTRAL MOUNTAINS. SOUTHERN
BRANCH OF UPPER TROF REMAINS QUASI-STATIONARY OFF THE CALIF COAST SO
QUICK TRANSITION BACK TO SOUTHWEST FLOW BY THURSDAY...HOWEVER MODELS
INDICATING SOURCE REGION UPSTREAM IN NV/SRN CALIF IS PRETTY DRY THROUGH
THE REMAINDER OF THE FORECAST PERIOD. MONSOON MOISTURE BEGINS TO SHIFT
WEST THROUGH OLD MEXICO LATE IN THE WEEK. DSH
&&
.FIRE WEATHER...LOW PRESSURE TROUGH REMAINS OVER THE PACIFIC NORTHWEST
WITH SOUTHWESTERLY JET STREAM WINDS OVER SOUTHEAST IDAHO ON SUNDAY.
ISOLATED STRONG THUNDERSTORMS WILL DEVELOP ONCE EARLY AFTERNOON AND
FAVOR THE SOUTHERN SAWTOOTH AND CARIBOU NF. RS
&&
.AVIATION...MAINLY VFR CONDITIONS EXPECTED. SHOWERS AND THUNDERSTORMS
PRIMARILY OVER EASTERN HALF OF FORECAST AREA WILL IMPACT IDA/PIH TAFS
AND TWEB ROUTES EAST OF BURLEY. GUSTY WINDS UP TO 40 MPH NEAR
THUNDERSTORMS INTO THE EVENING HOURS. SHOWERS AND THUNDERSTORMS WILL
GRADUALLY DIMINISH OVERNIGHT WITH ANOTHER ROUND EXPECTED FOR SUNDAY
AFTERNOON. DSH
&&
&&
.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 4, 3:25 AM MST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
425 AM MDT SAT AUG 4 2007
IDZ017>025-031-032-051030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
425 AM MDT SAT AUG 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS WILL DEVELOP THIS AFTN/EVE...PRIMARILY OVER HIGHER
TERRAIN AREAS. SOME STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND
GUSTY OUTFLOW WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY WITH DRIER
CONDITIONS EXPECTED TUESDAY THRU FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Local storm report, Aug 4, 12:50 PM MST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
150 PM MDT SAT AUG 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 1 N DARLINGTON 43.81N 113.41W
08/04/2007 E0.50 INCH CUSTER ID TRAINED SPOTTER
1240 PM HAIL N MACKAY 43.91N 113.61W
08/04/2007 E0.50 INCH CUSTER ID TRAINED SPOTTER
&&
MRIEDYThunderstorm Wind, Fremont
- When
- August 4, 3:00 PM MST to 3:30 PM MST
- Where
- Fremont County, Island Park
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 44.430, -111.370
Four trees were downed by thunderstorm winds in Island Park causing roof damage and power line damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, August 4 to 16, 20078 deaths · 953 injured · 22 events
- Excessive Heat in Illinois, August 4 to 16, 20073 deaths · 9 injured · 14 events
- Flash Flooding in Arizona, August 4, 20072 deaths · $2,000 · 2 events
- Flash Flooding and Damaging Wind in Iowa, August 4 to 5, 2007$125,000 · 65 kt wind · 4 events
- Flash Flooding in New Mexico, August 4, 2007$28,000 · 2 events
- Hail and Damaging Wind in Maine, August 4, 20072.5 in hail · 17 events
- Damaging Winds in Wyoming, August 4, 2007$12,000 · 52 kt wind · 4 events
- Excessive Heat in Tennessee, August 4 to 29, 20073 events
- Hail in Maine, August 4, 20070.88 in hail · 3 events
- Flash Flooding in Iowa, August 4, 20072 events
- Damaging Winds in Idaho, August 4, 2007$2,000 · 56 kt wind · 2 events
- Damaging Winds in Idaho, August 4, 2007$3,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57532.